Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 458, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 10:07 PM EDT for 4 counties in Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 10:07 PM EDT (02:07 UTC)
- Expired
- Jul 26, 2012, 10:35 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Larue County, KY, Marion County, KY, Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:38 PM EDT | TSTM WND DMG | New Market, KY | DISPATCH REPORTS TREE DOWN ON STATE HWY 289 BETWEEN MILL DAM ROAD AND WARDS BRANCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS53 KLMK 270207
SVRLMK
KYC123-155-179-229-270235-
/O.NEW.KLMK.SV.W.0458.120727T0207Z-120727T0235Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1035 PM EDT
* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWARDSTOWN...MOVING EAST
AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GLEANINGS AND GETHSEMANE...
NEW HOPE...
SAINT FRANCIS AND DANT...
LORETTO AND FROGTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3747 8573 3765 8575 3771 8569 3781 8532
3747 8529 3747 8540 3748 8544 3747 8545
3747 8549 3748 8550 3747 8552 3747 8563
TIME...MOT...LOC 0207Z 264DEG 26KT 3759 8561
WIND...HAIL 60MPH 0.88IN
$$
MP2 follow-up statements
472
WWUS53 KLMK 270221
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT THU JUL 26 2012
KYC123-270231-
/O.CAN.KLMK.SV.W.0458.000000T0000Z-120727T0235Z/
LARUE KY-
1021 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LARUE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST. REPORT SEVERE
WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL
WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3747 8542 3748 8542 3747 8547 3748 8548
3749 8547 3751 8549 3754 8550 3757 8555
3770 8558 3781 8532 3747 8529
TIME...MOT...LOC 0221Z 264DEG 26KT 3760 8548
$$
KYC155-179-229-270235-
/O.CON.KLMK.SV.W.0458.000000T0000Z-120727T0235Z/
MARION KY-NELSON KY-WASHINGTON KY-
1021 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1035 PM EDT
FOR WESTERN WASHINGTON...SOUTHERN NELSON AND WESTERN MARION
COUNTIES...
AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...MOVING EAST
AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FROGTOWN AND LORETTO...
SAINT MARY AND BURKES SPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3747 8542 3748 8542 3747 8547 3748 8548
3749 8547 3751 8549 3754 8550 3757 8555
3770 8558 3781 8532 3747 8529
TIME...MOT...LOC 0221Z 264DEG 26KT 3760 8548
WIND...HAIL 60MPH 0.88IN
$$
MP827
WWUS53 KLMK 270238
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT THU JUL 26 2012
KYC155-179-229-270247-
/O.EXP.KLMK.SV.W.0458.000000T0000Z-120727T0235Z/
MARION KY-NELSON KY-WASHINGTON KY-
1038 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON...SOUTHERN
NELSON AND WESTERN MARION COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...AND INTO EASTERN MARION AND EASTERN TAYLOR COUNTIES.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3747 8542 3748 8542 3747 8547 3748 8548
3749 8547 3751 8549 3754 8550 3757 8555
3770 8558 3781 8532 3747 8529
TIME...MOT...LOC 0221Z 264DEG 26KT 3760 8548
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:51 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 26, 9:51 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 951 PM EDT THU JUL 26 2012 .Forecast Update... Issued at 950 PM EDT Thu Jul 26 2012 Convection continues to move steadily eastward across the forecast area this evening. Atmosphere has become more stabilized across southern Indiana and portions of north-central Kentucky where convective overturning has occurred. Despite the decrease in instability, the low-level jet has been trying to kick off some more convection across southern Indiana. This activity will most likely affect the northern half of the Louisville metro area in the next 60-90 minutes. Further south, a very pronounced outflow/mesoscale boundary lies from Ohio county east-northeastward to Madison county. Convection continues to propagate eastward along this boundary and is showing some signs of increasing in intensity. The atmosphere south of this boundary has largely remained undisturbed and is coincident with the best instability and moisture. Since this area has not been worked over, have coordinated with SPC and extended WW526 in both time and in area to cover all of southern Kentucky until 06Z (2AM EDT). As this line heads east-southeast, we'll clear out counties from the watch as the threat diminishes. Updated forecast and text products are in production and will be available shortly. && .Short Term (Tonight through Friday Night)... Issued at 300 PM EDT Thu Jul 26 2012 ...Strong to Severe Thunderstorms Likely This Afternoon and Evening with Damaging Winds and Intense Lightning... Wave train of MCV evident on visible satellite from northern Oklahoma to northern Indiana, with 4 separate rotations along the train. Perhaps another weak one over Lake Erie. Our afternoon weather right now looks to come more from a convergent boundary out ahead of this train now oriented SW to NE around Dubois county and/or from a differential heating boundary caused by that anvil shield. Not much has fired off of these boundaries yet, which may be because of subsidence on the edge of the cirrus shield coming from earlier convection. Latest AMDAR sounding from KSDF indicates an inversion at 12 kft that could be a representation of this subsidence. Expect that by mid/late afternoon our updrafts should be strong enough to overcome, along with added boundaries, any convective inhibition. Once that cap is broken, expect more numerous storms to fire off. Soundings still indicate the primary threats as damaging winds as well as excessive lightning with these storms, with a secondary threat as hail. Think wet bulb zeroes are too high for very large hail, but quarter to golf ball size is possible. Have now seen enough initiation upstream to warrant going with a watch. Should see coverage become more numerous after 5 PM across the watch area. For this evening, hi res models, the 4 km NAM and the latest rapid refresh, are trying to show additional development from the MCV now over central Missouri. That system looks to bring perhaps a second punch of storms in from the west across my southwest forecast area toward the end of the current watch, though may get some initiation ahead of that time based on heating alone. Expect most activity to die off soon after midnight. Will trend the forecast pops down to lower end chances, mainly across our southeast forecast area. As for the severity of this second set of storms, the best chance would be as the storms move through areas that did not receive the first batch. Would think again damaging winds is the main threat. Lows should fall to the low/mid 70s. The front associated with today's line of convection looks to make it to the Ohio River before dissipating overnight. Now Friday has become a tricky forecast with the latest set of models. The 06Z NAM indicated a second front developing and it's 12Z version, along with the GFS's, now also indicate this second front. Precipitable waters come down ahead of this front, but with height falls aloft, now hail looks to jump back in as a bigger threat for any storms that develop. As previous forecasts have dried out Friday, would prefer not to jump back in with scattered storms just yet. Will trend upward and mention isolated chances for now. Highs are also tricky, as they will depend on how long morning cloud cover sticks around. The NAM-based MET guidance has consistently been calling for temps around 100 for SDF and points north, whereas the MAV guidance has been quite a bit cooler. The latest MET is a little cooler, but reasonable given the lack of a real front pushing through until Friday afternoon. The good news though is that the drier air over the region should preclude Heat Advisory criteria. With a frontal passage Friday night, expect lows to be cooler than tonight. Readings should get back into the 60s for some of the normally cooler locations, but stay around 70/lows 70s for the main metro areas. .Long Term (Saturday through Thursday)... Issued at 240 PM EDT Thu Jul 26 2012 Main concern this afternoon lies in the short term period with a potential severe event at hand so have made only minor tweaks to the long term period. It still looks like Sat/Sun will be mostly dry on the back side of an upper level trough with sfc high pressure building in. Several chances of storms will exists for next week as we sit in an active NW flow with several shortwaves passing through. 20-40% POPs are in the forecast for now with timing of individual waves still quite uncertain. Temperatures will be near normal through the long term period with highs in the upper 80s to lower 90s. Lows will be in the upper 60s to lower 70s. && .Aviation (0Z TAF Issuance)... Issued at 727 PM EDT Thu Jul 26 2012 Showers and t-storms look to continue across the area through 4-6Z this evening. Will handle mainly with VCTS in the TAFs and highlight specific storms with TEMPO groups as they approach the TAF sites this evening. We should see a break in storms during the early morning hours tonight through the early afternoon hours Friday. However, an upper trough and second sfc front look to cause another round of convection some time Fri afternoon/evening. Will need to take a better look at that for the 6Z TAFs. Will focus the 0Z TAFs on ongoing convection. Any flight restrictions through the TAF period should be in t-storms. Gusty winds will continue in and outside of t-storms especially with a multitude of outflow boundaries in the area. Will handle outflows in TEMPOs as well. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......RJS Long Term........AMS Aviation.........AMS
Hazardous weather outlook, Jul 26, 6:49 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 649 PM EDT THU JUL 26 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 649 PM EDT THU JUL 26 2012 /549 PM CDT THU JUL 26 2012/ ...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST RESULTING IN CONTINUED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM EDT...9 PM CDT. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. TORRENTIAL RAINFALL AND HAIL MAY ACCOMPANY THESE STORMS AS WELL. STORMS SHOULD DECLINE AND MOVE OUT OF THE AREA EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). RJS/AMS
In the hours before
Local storm report, Jul 26, 9:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
943 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 1 SW GEORGETOWN 38.19N 84.56W
07/26/2012 SCOTT KY PUBLIC
TREES REPORTED DOWN IN BRADFORD PLACE IN GEORGETOWN VIA
FACEBOOK
&&
EVENT NUMBER LMK1200943
LGSpecial weather statement, Jul 26, 9:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 951 PM EDT THU JUL 26 2012 INC019-043-061-KYC111-270220- HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- 951 PM EDT THU JUL 26 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS... AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORYDON...AND MOVING EAST AT 35 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... SHIVELY... PLEASURE RIDGE PARK... OKOLONA... LOUISVILLE... FAIRDALE... EDWARDSVILLE AND BRIDGEPORT... LOUISVILLE INTERNATIONAL AIRPORT AND CLARKSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3834 8565 3809 8569 3820 8612 3833 8609 TIME...MOT...LOC 0151Z 275DEG 30KT 3824 8600 SCHOETTMER
Local storm report, Jul 26, 9:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
957 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG CENTERTOWN 37.42N 87.00W
07/26/2012 OHIO KY FIRE DEPT/RESCUE
TREE LIMBS AND POWER POLES REPORTED DOWN. AT LEAST ONE
HOUSE WITH DAMAGE.
&&
CORRECTED REMARKS
EVENT NUMBER LMK1200936
LGLocal storm report, Jul 26, 10:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 NNW DEATSVILLE 37.95N 85.59W
07/26/2012 E0.50 INCH BULLITT KY TRAINED SPOTTER
MARBLE-SIZE HAIL REPORTED FROM A SPOTTER ON SALT LICK
LANE IN SHEPHERDSVILLE
&&
CORRECTED REMARKS
EVENT NUMBER LMK1200921
LGLocal storm report, Jul 26, 10:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 NNW DEATSVILLE 37.95N 85.59W
07/26/2012 E0.50 INCH BULLITT KY TRAINED SPOTTER
MARBLE-SIZE HAIL REPORTED FROM A SPOTTER ON SALT LICK
LANE IN SHEPHERDSVILLE
0510 PM TSTM WND DMG 1 NE TAYLORSVILLE 38.05N 85.33W
07/26/2012 SPENCER KY COUNTY OFFICIAL
TREE DOWN ALONG BRASHEARS CREEK ROAD
0523 PM HAIL 2 NNE ELIZABETHTOWN 37.73N 85.85W
07/26/2012 E0.75 INCH HARDIN KY OTHER FEDERAL
FT. KNOX WEATHER EMPLOYEE REPORTS THREE QUARTER INCH
HAIL AND APPROX. 40 KNOT WINDS JUST OUTSIDE OF
ELIZABETHTOWN
0542 PM TSTM WND DMG 2 ENE VINE GROVE 37.82N 85.94W
07/26/2012 HARDIN KY TRAINED SPOTTER
TREE BLOWN OVER ONTO POWER LINES ON PEARMAN AVENUE
CAUSING A POWER OUTAGE AT 542 PM EDT.
0600 PM HAIL GEORGETOWN 38.20N 84.55W
07/26/2012 E0.70 INCH SCOTT KY PUBLIC
DIME-SIZED HAIL REPORTED IN GEORGETOWN VIA TWITTER
0600 PM LIGHTNING 4 SE WILMORE 37.82N 84.62W
07/26/2012 JESSAMINE KY EMERGENCY MNGR
*** 1 INJ *** 67 YEAR OLD FEMALE WAS STRUCK BY
LIGHTNING WHILE IN A FIELD ON HER FARM NEAR CRENSHAW
LANE. SHE HAS BEEN TRANSPORTED TO THE UK MEDICAL CENTER
FOR TREATMENT.
0602 PM TSTM WND DMG 1 SW GEORGETOWN 38.19N 84.56W
07/26/2012 SCOTT KY PUBLIC
TREES REPORTED DOWN IN BRADFORD PLACE IN GEORGETOWN VIA
FACEBOOK
0615 PM TSTM WND GST 5 SW VERSAILLES 38.00N 84.79W
07/26/2012 M75 MPH WOODFORD KY TRAINED SPOTTER
SPOTTER CALLED IN MEASURED 75 MPH WIND GUST
0615 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
07/26/2012 WOODFORD KY FIRE DEPT/RESCUE
TREES REPORTED DOWN BY DISPATCH
0620 PM TSTM WND DMG 2 ENE CHAPLIN 37.91N 85.18W
07/26/2012 NELSON KY COUNTY OFFICIAL
TREES DOWN ON HIGHWAY 62 LAWRENCEBURG ROAD
0630 PM TSTM WND DMG 4 N CLINTONVILLE 38.14N 84.26W
07/26/2012 BOURBON KY PUBLIC
TREE REPORTED DOWN ON CLINTONVILLE ROAD IN FRONT OF
COLUMBIANA FARM VIA FACEBOOK
0639 PM TSTM WND DMG 4 SE LEXINGTON 38.00N 84.41W
07/26/2012 FAYETTE KY BROADCAST MEDIA
MEDIA RELAYED REPORT OF TREE DOWN ON POWER LINE ON
HIDDEN SPRINGS DRIVE
0641 PM TSTM WND DMG 5 SE NEW ZION 38.15N 84.41W
07/26/2012 FAYETTE KY PUBLIC
TREE DOWN ON GREENWICH PIKE NEAR RUSSELL CAVE ROAD
0651 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
07/26/2012 ANDERSON KY PUBLIC
PICTURE OF TREE DOWN POSTED TO FACEBOOK
0651 PM TSTM WND DMG 6 SSW CLINTONVILLE 38.00N 84.32W
07/26/2012 CLARK KY BROADCAST MEDIA
TREE DOWN ON HWY 1923 NEAR TODDS ROAD
0655 PM HAIL 3 SW HENRYVILLE 38.50N 85.81W
07/26/2012 E0.88 INCH CLARK IN TRAINED SPOTTER
SPOTTER REPORTS NICKEL SIZE HAIL AND APPROX. 50 MPH
WINDS
0700 PM TSTM WND DMG 1 E HENRYVILLE 38.53N 85.75W
07/26/2012 CLARK IN BROADCAST MEDIA
LARGE BRANCH TAKEN OFF OF TREE
0708 PM HAIL 2 SW OTISCO 38.51N 85.70W
07/26/2012 E0.88 INCH CLARK IN PUBLIC
REPORT VIA FACEBOOK OF DIME TO NICKEL SIZE HAIL THAT
FELL BETWEEN CHARLESTOWN AND HENRYVILLE
0709 PM TSTM WND DMG 2 S SALVISA 37.89N 84.86W
07/26/2012 MERCER KY PUBLIC
TREE REPORTED DOWN ON GARRIOTT LANE IN SALVISA VIA
FACEBOOK
0709 PM TSTM WND DMG OTISCO 38.53N 85.67W
07/26/2012 CLARK IN TRAINED SPOTTER
A TRAINED SPOTTER ESTIMATED 60 MPH WINDS AND HALF INCH
HAIL.
0713 PM TSTM WND DMG 3 N LEXINGTON 38.09N 84.47W
07/26/2012 FAYETTE KY BROADCAST MEDIA
TREES REPORTED DOWN ON RUSSELL CAVE ROAD IN LEXINGTON
0756 PM TSTM WND DMG CENTERTOWN 37.42N 87.00W
07/26/2012 OHIO KY FIRE DEPT/RESCUE
TREE LIMBS AND POWER POLES REPORTED DOWN. AT LEAST ONE
HOUSE WITH DAMAGE.
&&
EVENT NUMBER LMK1200921 LMK1200924 LMK1200922 LMK1200938 LMK1200925
LMK1200937 LMK1200943 LMK1200926 LMK1200934 LMK1200929 LMK1200942
LMK1200930 LMK1200941 LMK1200927 LMK1200940 LMK1200928 LMK1200935
LMK1200932 LMK1200931 LMK1200939 LMK1200933 LMK1200936
LGSpecial weather statement, Jul 26, 10:03 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT THU JUL 26 2012
KYC031-061-085-141-183-227-270230-
LOGAN KY-OHIO KY-WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-
903 PM CDT THU JUL 26 2012
...STRONG THUNDERSTORMS WITH CONTINUOUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORMS NEAR MORGANTOWN...AND MOVING EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
PLUM SPRINGS...
MORGANTOWN...
HARTFORD...
DELAFIELD...
HORSEMILL AND JETSON...
VINEYARD AND RICHARDSVILLE...
REEDYVILLE AND ROUNDHILL...
SEGAL AND ASPHALT...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3738 8710 3746 8711 3757 8638 3756 8635
3758 8631 3702 8626 3692 8706 3706 8706
3709 8690 3715 8693 3722 8691 3727 8699
3732 8699 3736 8703 3736 8707 3732 8712
3736 8713
TIME...MOT...LOC 0202Z 264DEG 26KT 3719 8659
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:33 PM EDT | Special Weather Statement | LMK | Larue, Marion | 62 min |
| Jul 26, 9:02 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Lincoln | 58 min |
| Jul 26, 9:14 PM EDT | Special Weather Statement | LMK | Grayson | 46 min |
| Jul 26, 9:29 PM EDT | Special Weather Statement | LMK | Hardin, Larue, Nelson | 61 min |
| Jul 26, 9:35 PM EDT | Special Weather Statement | LMK | Nicholas | 20 min |
| Jul 26, 10:03 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Ohio | 27 min |
| Jul 26, 10:17 PM EDT | Special Weather Statement | LMK | Hart | 28 min |
| Jul 26, 10:29 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 26, 10:36 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Taylor | 9 min |
| Jul 26, 10:38 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 27 min |
| Jul 26, 10:45 PM EDT | Special Weather Statement | LMK | Edmonson, Green, Hart | 30 min |
| Jul 26, 10:52 PM EDT | Special Weather Statement | LMK | Franklin, Shelby, Spencer | 28 min |
| Jul 26, 10:53 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 20 min |
| Jul 26, 11:00 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby, Woodford | 30 min |
| Jul 26, 11:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 31 min |
| Jul 26, 11:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Scott, Woodford | 28 min |
| Jul 26, 11:50 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Harrison, Nicholas | 30 min |
| Jul 27, 12:13 AM EDT | Special Weather Statement | LMK | Washington | 32 min |
| Jul 27, 12:19 AM EDT | Special Weather Statement | LMK | Nicholas | 16 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 29 min |
| Jul 27, 5:55 PM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| Jul 27, 6:08 PM EDT | Special Weather Statement | LMK | Oldham | 17 min |
| Jul 27, 6:19 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Jul 27, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 31 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 27, 6:31 PM EDT | Special Weather Statement | LMK | Oldham | 29 min |
| Jul 27, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Jul 27, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 32 min |
| Jul 27, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 31 min |
| Jul 27, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 29 min |
| Jul 27, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 31 min |
| Jul 27, 7:42 PM EDT | Special Weather Statement | LMK | Nicholas | 33 min |
| Jul 27, 7:53 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.